Jump to content

New to Lexapro - crawling out of my skin


Recommended Posts

I was on Prozac 30 mg and 25 mg nortriptyline for sleep, for panic disorder and depression, for 24 years. Depression got much worse a few years ago so my docs been switching me to various things. First it was Wellbutrin about two years ago which was great for the depression but I couldn't sleep so I went back to Prozac/nortriptyline. A few months ago the depression was worse again so we tried Effexor. Again with the insomnia, so four days ago I started Lexapro 10 mg instead. I feel antsy, kind of sick, headachy, jumpy, weepy, stressed, restless... will this go away????? Should I stick with it? I hate to switch yet again.

Edited by thursdayschild
misspelling
Link to comment
Share on other sites

Never had a problem with Lexapro Thursday, but any change has it's hiccups.  Responding to your "coming out of my skin," I do appreciate that.  When, years ago treated for cancer I felt that way, and feel that way now.  I told my pain doc the same and he said that wasn't very good diagnostic input, he like "nervousness", etc.  But, hell, I feel like my insides are trying to move to the outside.  Seems like a good description.  Sorry you feel this.

Bulgakov

Link to comment
Share on other sites

I am mainly taking this because the other antidepressants were causing me insomnia and my doctor (who is not a psych) said Lexapro does not do that.  Yet I am reading about others who are on Lexapro and complain of insomnia.  If I don't get some sleep soon I will go crazy.  I am not functioning.  I have been on Lexapro for almost a week and I am a basket case.  This is worse than the original depression.  Are you sure that these side effects will go away and I will feel better?????  I almost feel like just going off all antidepressants and maybe I'll feel normal.  I have to work and function and I'm having great difficulties doing that. 

Edited by thursdayschild
changed "are" to "were"
Link to comment
Share on other sites

Hi Thursday, I am sorry.  Sleep deprivation can be a serious situation.  I am not sure this will go away.  Have to tell a doc.  Tell them what you just said.  Get it all re-said about your depression symptoms, and reaction to antidepressants in general.   Wish for you the best.

Bulgakov

Link to comment
Share on other sites

I went back to my doctor.  She gave me some Vistaril for sleep, and last night I slept like a baby.  We discussed everything at length.  She thinks my symptoms are due to Effexor withdrawal (it was very quickly tapered) and not the Lexapro.  She urged me to keep taking the Lexapro for at least another two weeks and see what happens.  I have other health issues going on besides depression, any of which can be muddying the waters diagnosis-wise.  Plus a lot of stress at work, and I am facing neck (spinal) surgery.  Today I feel much, much better and almost myself again. 

Link to comment
Share on other sites

Hi Thursday,

Am glad to hear you went back to doc, and at least are having a better day today.  So, consensus seems to be to keep going on Lexapro, for now.  I'm always for trusting your body first, ahead of docs, but in fact, sometimes time is, as you say, the only way to unmuddy the waters. 

Keep plugging, and I'll be hoping you have more, less bad days. 

Yes, a very quick taper is like none at all.  But I've been there, mainly with pain meds.  Why taper when you don't have to be in pain?  Ha, I've had some unpleasant days from that thinking.  Been a while since I had control to taper correctly, but when I've done it, it is really the best.  Ugh, don't look forward to your spinal surgery.  I'm thinking fusion?  Yes? 

Feel always better when possible.  Always makes sense, ha.

Bulgakov

Link to comment
Share on other sites

  • 1 month later...

Hi, I'm reading this over a month later. I hope you are doing better now Thursday? I have been having Lexapro insomnia due to increasing dosage from 5 mg to 10 mg, so it CAN happen with Lexapro. However, once you get balanced out - and hopefully you are by now - you should be able to sleep. In fact, Lexapro would often make me tired/sleep too well when I was at 10 mg (I had tried to decrease to 5 mg, but not a good idea for me...)

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...